Graphs and Combinatorics

, Volume 27, Issue 4, pp 585–591

Metric Dimension and R-Sets of Connected Graphs

Authors

  • Ioan Tomescu
    • Faculty of Mathematics and Computer ScienceUniversity of Bucharest
    • Abdus Salam School of Mathematical SciencesGovernment College University
Original Paper

DOI: 10.1007/s00373-010-0988-8

Cite this article as:
Tomescu, I. & Imran, M. Graphs and Combinatorics (2011) 27: 585. doi:10.1007/s00373-010-0988-8

Abstract

The R-set relative to a pair of distinct vertices of a connected graph G is the set of vertices whose distances to these vertices are distinct. This paper deduces some properties of R-sets of connected graphs. It is shown that for a connected graph G of order n and diameter 2 the number of R-sets equal to V(G) is bounded above by \({\lfloor n^{2}/4\rfloor}\) . It is conjectured that this bound holds for every connected graph of order n. A lower bound for the metric dimension dim(G) of G is proposed in terms of a family of R-sets of G having the property that every subfamily containing at least r ≥ 2 members has an empty intersection. Three sufficient conditions, which guarantee that a family \({\mathcal{F}=(G_{n})_{n\geq 1}}\) of graphs with unbounded order has unbounded metric dimension, are also proposed.

Keywords

Metric dimensionResolving setDiameterClique number

Mathematics Subject Classification (2000)

05C12

Copyright information

© Springer 2010